byon 03-07-2009 at 10:49 PM (590 Views)
Back to see the doctor this afternoon, Brian having now been an entire month off Amlodipine, one of his blood pressure medications. His BP was 130 over 80 which the doctor thought was excellent. He said to stop taking the Amlod. altogether and he suggested that we might now try to reduce another of the BP medications, the Doxazosin. He wrote out a prescription for 2 mg tablets, one to be taken once a day - as opposed to 4 mg tablets, two to be taken twice a day as at present. And said to go back and see him in a month's time.
Brian's hair loss, though, has continued at a cracking pace, and the doctor said that he thought that it probably WAS due to his medication. His hair was always so thick that people regularly used to comment on it - colleagues at work, friends down at the beach. It had to be thinned out at every other cut by the hairdresser, right up to February of this year. And at the age of 77 there is very little grey in it at all. But since April it has been falling out, in uneven patches, mostly on the left side of his head. Brian is not at all bothered by it, but even so the doctor has prescribed some betnovate ointment to be spread thinly once a day. I wonder if it will have the desired effect.
He also asked how Brian's breathing was, and was delighted to hear that none of the three different inhalers prescribed several times through the winter months has been taken out of the drawer for use for the last three months or more. He had been using them up to four times a day but with the onset of the finer, warmer weather (there was a lovely spell in April, I seem to remember), his breathing eased and went back to normal very very quickly.
So all in all, Brian is now on far less medication than he was six months ago, and he and I and his doctor are all feeling very pleased about it. It was a good visit.